Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Feb 11, 2014, 9:30 AM CST for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Feb 13, 2014, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 9:30 AM CST (15:30 UTC)
- In effect from
- Feb 13, 2014, 6:00 PM CST
- Expired
- Feb 12, 2014, 9:56 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Leroy (LRYA1).
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
037 WGUS44 KMOB 111530 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 930 AM CST TUE FEB 11 2014 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...MISSISSIPPI... TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. IT IS EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING THE NEXT 24 HOURS. IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE THIS STAGE FORECAST DOWNWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-121530- /O.NEW.KMOB.FL.W.0003.140214T0000Z-140214T0600Z/ /LRYA1.1.ER.140214T0000Z.000000T0000Z.140214T0000Z.NO/ 930 AM CST TUE FEB 11 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR LEROY * FROM THURSDAY EVENING UNTIL LATE THURSDAY NIGHT * AT 9AM TUESDAY THE STAGE WAS...20.2 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO NEAR 24 FEET BY THURSDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 24 FEET...FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL OCCUR. CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND. $$ MSC039-041-153-121530- /O.NEW.KMOB.FL.W.0004.140214T2230Z-000000T0000Z/ /LEKM6.1.ER.140214T2230Z.140216T0000Z.000000T0000Z.NO/ 930 AM CST TUE FEB 11 2014 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE * AT 9AM TUESDAY THE STAGE WAS...14.2 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 21 FEET BY SATURDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 22 FEET...FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE AND SOME ROADS IN LOW LYING AREAS WILL BECOME CUT OFF BY HIGH WATER. $$
1 follow-up statement
167 WGUS84 KMOB 121556 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 956 AM CST WED FEB 12 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ALABAMA... TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE CHICKASAWHAY RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-131556- /O.CON.KMOB.FL.W.0004.140214T2000Z-000000T0000Z/ /LEKM6.1.ER.140214T2000Z.140216T0000Z.000000T0000Z.NO/ 956 AM CST WED FEB 12 2014 THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM FRIDAY EARLY AFTERNOON UNTIL FURTHER NOTICE * AT 9AM WEDNESDAY THE STAGE WAS 16 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 21 FEET BY SATURDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$ ALC023-025-129-121626- /O.CAN.KMOB.FL.W.0003.000000T0000Z-140214T0600Z/ /LRYA1.1.ER.000000T0000Z.000000T0000Z.140209T1819Z.NO/ 956 AM CST WED FEB 12 2014 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER NEAR LEROY * UNTIL LATE THURSDAY NIGHT * AT 9AM WEDNESDAY THE STAGE WAS 19.4 FEET * FLOOD STAGE IS 24 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 4:55 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 11, 4:55 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 455 AM CST TUE FEB 11 2014 .SHORT TERM [TODAY AND TONIGHT]...LATEST SATELLITE AND RADAR LOOPS CONTINUE TO SHOW WIDESPREAD RAIN AND FREEZING RAIN MOVING EASTWARD OVER THE LOWER MS RIVER VALLEY AND CENTRAL GULF STATES THIS MORNING PROGGED TO BECOME BETTER DEVELOPED THIS AFTERNOON AND TONIGHT AS A SERIES OF WEAK TO MODERATE MID LEVEL IMPULSES COMBINED WITH DEEPER MOISTURE CONTINUE TO TRACK EASTWARD WITHIN A BROAD ZONAL FLOW ALOFT...WHICH COVERS MUCH OF THE DEEP SOUTH TODAY THROUGH EARLY TONIGHT BEFORE THE MAIN SHORT WAVE TROF MOVES OVER THE REGION BY EARLY WED MORNING. IN THE LOWER LEVELS LATEST BUFFER SOUNDINGS FROM THE GFS...NAM AND WRF CONTINUE TO SHOW A RATHER DEEP WARM NOSE ALOFT THROUGH TONIGHT WITH ABOVE FREEZING TEMPS SHOWING EVERYWHERE IN OUR CWFA THROUGH WED MORNING...STILL RESULTING IN LITTLE TO NO CHANCE FOR ANY SIGNIFICANT ICING ACROSS THE EXTREME NORTHERN SECTIONS OF THE CWFA EARLY THIS MORNING AND AGAIN OVERNIGHT. FURTHER WEST AND NORTH THE WETBULB FREEZING LINE CONTINUES TO SHIFT SLOWLY SOUTH AND EAST THIS MORNING THOUGH WITH THE CURRENT THINKING STILL BELIEVE SFC TEMPS WILL REMAIN ABOVE FREEZING OVER OUR EXTREME NORTHERN COUNTIES THAT ARE ADJACENT TO OTHER COUNTIES JUST TO THE NORTH WHERE FREEZING RAIN WILL BE LIKELY. AS A RESULT THIS SOLUTION REMAINS VERY SIMILAR TO THE PREVIOUS FORECAST WITH A VERY MARGINAL SITUATION SETTING UP ALONG OUR NORTHERN BORDERS THAT STILL NEEDS TO BE MONITORED CLOSELY. WITH THE BETTER FORCING SETTING UP LATE TODAY AND TONIGHT WE WILL INCREASE RAIN CHANCES FOR MOST OF THE CWFA TONIGHT WHICH LOOKS TO BE TO MORE CONSISTENT WITH SURROUNDING OFFICES. AS FOR TEMPS WILL LEAN CLOSE TO THE COOLER MAV GUIDANCE THROUGH TONIGHT MAKING A FEW TWEAKS MAINLY FOR CONSISTENCY. HIGH TEMPS WILL RANGE FROM THE LOWER TO MIDDLE 40S INLAND GENERALLY WEST OF THE OF I-65 CORRIDOR AND FROM THE UPPER 40S TO MIDDLE 50S FURTHER EAST AND SOUTH. TONIGHTS LOWS WILL RANGE FROM THE MID TO UPPER 30S OVER NORTHWEST SECTIONS OF THE CWFA...LOWER TO MIDDLE 40S OVER THE NORTHEAST SECTION AND THE UPPER 40S CLOSER TO THE COAST. 32/EE [WEDNESDAY THROUGH THURSDAY NIGHT]...AN AREA OF LOW PRESSURE WILL BE OVER THE NORTH CENTRAL GULF OF MEXICO JUST SOUTH OF THE FORECAST AREA WEDNESDAY MORNING. AN ATTENDANT WARM FRONT NORTHEAST OF THE LOW WILL BE NEAR THE WESTERN FLORIDA PANHANDLE COASTLINE...AND MAY EVEN PUSH SLIGHTLY INLAND ACROSS FLORIDA EARLY IN THE MORNING. ONGOING RAIN SHOWERS...HEAVY AT TIMES MAINLY ALONG AND EAST OF I-65...WILL OCCUR WEDNESDAY MORNING. A SLIGHT CHANCE OF THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA NEAR THE WARM FRONT IN THE MORNING. ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 0.6 TO 1.20 INCHES EAST OF THE ALABAMA RIVER...AND FROM 0.1 TO 0.6 WEST OF THE ALABAMA RIVER. AS THE LOW PASSES SOUTH OF PANAMA CITY AROUND NOON...THE COLDER AIR TO THE NORTH WILL ARRIVE ON THE NORTHERLY WINDS...KEEPING HIGH TEMPERATURES WEDNESDAY IN THE 40S...EXCEPT FOR THE LOWER 50S ALONG THE COAST. THE BULK OF THE MODERATE TO HEAVY WILL MOVE EAST OF THE AREA BY WEDNESDAY EVENING...BUT ISOLATED TO SCATTERED LIGHT RAIN SHOWERS WILL PERSIST INTO THE EVENING. AT THIS TIME IT APPEARS THAT THE TEMPERATURE PROFILES WARRANT THE MENTION OF A MIX OF LIGHT RAIN SHOWERS AND LIGHT SNOW SHOWERS NORTH OF THE LINE FROM WIGGINS MISSISSIPPI TO ANDALUSIA ALABAMA. NO ACCUMULATION IS EXPECTED NORTH OF THIS LINE. THE PRECIPITATION WILL QUICKLY COME TO AN END FROM WEST TO EAST BY LATE FRIDAY EVENING...FOLLOWED BY A DRY PERIOD THROUGH THE REMAINDER OF THE SHORT TERM. LOWS WILL DROP INTO THE 30S WEDNESDAY NIGHT AND THURSDAY NIGHT. EXPECT HIGH TEMPERATURES THURSDAY TO REACH THE MID 50S. /22 .LONG TERM [FRIDAY THROUGH TUESDAY]...SURFACE HIGH PRESSURE WILL BE CENTERED ACROSS THE NORTHEAST GULF OF MEXICO...WITH A LIGHT SOUTHWEST WIND AND MOSTLY SUNNY SKIES OVER THE FORECAST AREA. NEAR NORMAL TEMPERATURES WILL RETURN FOR FRIDAY WITH HIGHS RANGING FROM 61 TO 66 DEGREES. A PASSING UPPER SHORTWAVE WILL SEND A WEAK DRY COLD FRONT THROUGH THE REGION FRIDAY EVENING...BUT WITH SURFACE HIGH PRESSURE QUICKLY REBUILDING ACROSS THE SOUTHEAST STATES OVER THE WEEKEND INTO EARLY NEXT WEEK...THE REGION WILL ENJOY A RETURN TO ABOVE SEASONABLE TEMPERATURES. HIGHS WILL BE IN THE MID TO UPPER 60S OVER THE WEEKEND...WITH LOWER 70S MOST INLAND MONDAY AND TUESDAY...WITH MID TO UPPER 60S ALONG THE COAST. A SLIGHT CHANCE OF RAIN SHOWERS WILL RETURN MONDAY NIGHT INTO TUESDAY AS ANOTHER WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. /22 && .AVIATION [11.12Z KMOB/KBFM/KPNS TAF ISSUANCE]...LIFR TO IFR CONDITIONS THROUGH 12.12Z. LOW CLOUDS...PERIODS OF MODERATE TO HEAVY RAIN AND LIGHT FOG WILL PREVAIL THROUGH THE FORECAST PD. WINDS WILL BE NORTH TO NORTHEAST AT 8 TO 12 KNOTS THROUGH WEDNESDAY MORNING. 32/EE && .MARINE...A WEAK COLD FRONT WILL STALL OVER THE ADJACENT GULF WATERS TODAY AND TONIGHT AS AN AREA OF LOW PRESSURE TRACKS EASTWARD OVER THE NORTHERN GULF THROUGH WEDNESDAY. AS THE LOW CENTER APPROACHES FROM THE WEST LATE TODAY AND TONIGHT WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS CAN BE EXPECTED WITH THE BEST COVERAGE OCCURRING LATE TONIGHT AND ON WEDNESDAY. IN THE WAKE OF THE LOW A STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA BY EARLY WEDNESDAY NIGHT LEADING TO A STRONG OFFSHORE FLOW WED NIGHT THROUGH THU. SEAS UP TO 7 FEET WELL OFFSHORE CAN BE EXPECTED LATE WED NIGHT. SMALL CRAFT ADVISORIES WILL ALSO BE LIKELY. A LIGHT TO MODERATE WESTERLY FLOW CAN BE EXPECTED LATER IN THE WEEK BECOMING MOSTLY SOUTH OVER THE WEEKEND AS A BROAD RIDGE OF HIGH PRESSURE SHIFTS FROM THE CENTRAL TO EASTERN GULF. 32/EE && .PRELIMINARY POINT TEMPS/POPS... MOBILE 47 41 49 35 55 / 90 100 80 20 05 PENSACOLA 52 48 55 39 55 / 70 90 90 20 05 DESTIN 56 50 57 39 55 / 60 80 90 20 05 EVERGREEN 48 43 44 33 55 / 90 100 90 30 05 WAYNESBORO 40 37 46 30 55 / 90 100 80 20 00 CAMDEN 44 39 44 31 54 / 90 100 90 40 00 CRESTVIEW 54 48 48 33 57 / 70 90 90 20 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 11, 5:26 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 526 AM CST TUE FEB 11 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 526 AM CST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A MIX OF RAIN AND FREEZING RAIN MAY OCCUR EARLY THIS MORNING MAINLY OVER NORTHERN PARTS OF CHOCTAW COUNTY IN ALABAMA AND WAYNE COUNTY IN SOUTHEAST MISSISSIPPI. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. DUE TO WIDESPREAD FREEZING RAIN DEVELOPING JUST TO THE NORTH OF THE FORECAST AREA TODAY AND TONIGHT THIS MARGINAL SITUATION WILL BE CLOSELY MONITORED FOR POSSIBLE UPDATES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL TRACK EASTWARD OVER THE NORTHERN GULF ON WEDNESDAY. THIS SYSTEM WILL BRING HIGH RAIN CHANCES TO THE AREA THROUGH WEDNESDAY AFTERNOON. WHILE SEVERE STORM DEVELOPMENT IS NOT EXPECTED AT THIS TIME...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS FOR MOST AREAS ON WEDNESDAY WHICH MAY LEAD TO NUISANCE FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-121130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 526 AM CST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN RESTRICTING VISIBILITIES TO ONE MILE OR LESS AT TIMES WILL BE LIKELY LATE TONIGHT AND EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY WEDNESDAY NIGHT THROUGH THURSDAY IN THE WAKE OF A STRONG COLD FRONT WILL MOVES ACROSS THE REGION EARLY WEDNESDAY NIGHT.
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.